Author Topic: Withdrawal from Xanax Cold Turkey ?'s  (Read 2473 times)

[Buddie]

Withdrawal from Xanax Cold Turkey ?'s
« on: February 17, 2011, 06:06:27 pm »
Hi Everybody,

I recently quit xanax cold turkey one month ago.  I have been using xanax off and on for about 6-7 years and within the last month I had a major seizure.  I initially started using xanax to cope with a high stress sales job but since then the xanax really just messed up my life personally and professionally.  I was getting it prescribed but then I developed a tolerance and started abusing it and was afraid to tell my doctor so I started getting some from friends as well. 

Symptoms I have been feeling include:
Suicidal thoughts
Extreme anxiety & panic
fatigue
ADD
Mental fog
(I do seem to have some windows here and there when I think I am about to pull out of it but I haven't yet:(

I found this site and it has been really helpful to know that I am not going crazy and other people are dealing with the same thing.  I know cold turkey is not the best way to go but I feel like I have gotten through the roughest patch already and would like to know any suggestions that anybody has.  I really appreciate it:)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal from Xanax Cold Turkey ?'s
« Reply #1 on: February 17, 2011, 06:16:51 pm »
Hi and welcome to BenzoBuddies [...]!
I'm very glad you found us.

Yeah, cold turkey is very rough.  The symptoms you list are common, and as you mentioned many members here can relate.
You are definitely not alone.

Did you seek medical attention after your seizure?
Please ask any questions and let us know how we can help.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal from Xanax Cold Turkey ?'s
« Reply #2 on: February 17, 2011, 06:22:13 pm »
Hi [...],

Welcome to BB  :)  And congrats on being benzo free!

You mentioned that you have been benzo free for over a month now, so are you starting to feel a tad more stable? 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal from Xanax Cold Turkey ?'s
« Reply #3 on: February 17, 2011, 06:25:21 pm »
Welcome to BenzoBuddies, [...].

That seizure must have been very scary but I think you are probably right about the worst being behind you now.  And even those who taper off, as I did, get a wide variety of withdrawal symptoms.  You'll probably find that some leave and new ones take their place as your central nervous system heals itself.  Are you familiar with The Ashton Manual?  There's a lot of good information there about benzo withdrawal symptoms.

http://www.benzo.org.uk/manual/bzcha03.htm
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal from Xanax Cold Turkey ?'s
« Reply #4 on: February 17, 2011, 06:42:11 pm »
thank you for all the replies :)

I have been getting more stable but it definitely comes in waves.  I have been taking some vitamins such as:  omega 3, b-complex, multivitamin, and a whey protein shake. 
I am trying to look at the silver lining because I was miserable in my old sales job and if this didn't happen I don't know if I would of made a sudden career change.  I am looking to enroll in a community college and major in automotive technology with a specialization in working for general motors dealerships. 

How long does it typically take to conquer this demon on my back?  I feel like I have come a long way in just a month but definitely not 100% more like 60%

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal from Xanax Cold Turkey ?'s
« Reply #5 on: February 17, 2011, 07:51:25 pm »
How long does it typically take to conquer this demon on my back?  I feel like I have come a long way in just a month but definitely not 100% more like 60%

Hi [...].
Unfortunately it can take some time.  Some members here find that it can take many months, or even up to a year to get back to 100%.
However, it's important to remember that everyone is different.  It sounds like you have come a long way in just one month's time.
That's a very good sign :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal from Xanax Cold Turkey ?'s
« Reply #6 on: February 17, 2011, 09:38:13 pm »

How long does it typically take to conquer this demon on my back?  I feel like I have come a long way in just a month but definitely not 100% more like 60%

I'm glad to hear that you are feeling more stable  :thumbsup:

With regards to how long it takes, Professor Ashton states that it can take anywhere from 6 to 18 months to heal.  Some members take less time and some take longer, but just know that your body is healing each & every day.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal from Xanax Cold Turkey ?'s
« Reply #7 on: February 17, 2011, 11:42:24 pm »
thanks so much and I wish I would of known this about this medication before I decided to start taking it.  I guess it is another life lesson that will only make us stronger.  Thanks so much everyone for all your support. 

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal from Xanax Cold Turkey ?'s
« Reply #8 on: February 18, 2011, 12:28:25 am »
Hi [...],

You might want to take a look around the Alternative Therapies and Supplements board to see what others have to say about what you're taking.  Often vitamins and other things that normally wouldn't bother us, do while in withdrawal. 

I quit cold turkey too, welcome.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal from Xanax Cold Turkey ?'s
« Reply #9 on: February 19, 2011, 03:47:52 am »
Hello and welcome to BB. I am glad to hear you are feeling somewhat better. Things will get even better with more time, so hang in there. Let us know what questions you may have, we are here to help.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.